MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL GMBH CATAPULT, HYDROPHILLIC COATED INTRODUCER SHEATH SYSTEM, 6F, 45CM

CONTRACT MEDICAL INTERNATIONAL GMBH CATAPULT, HYDROPHILLIC COATED INTRODUCER SHEATH SYSTEM, 6F, 45CM
Model Number FG-36045-001
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
The problem was described as: "the 6frx45cm catapult sheath was placed into the anterior tibial vein at the level of the ankle.It remained in the at vein for three hours.At which time the physician attempted to remove the sheath.The sheath was stuck in the anterior tibial vein and required a cut down to remove it.The patient is doing well." what troubleshooting steps, if any, resolved the issue? a cut down was performed to remove the sheath.Patient present at time of event? yes.Patient complications: other.Provide details for "other" patient complication: the sheath was stuck in the anterior tibial vein and required a cut down to remove it.In the physician's opinion, did the device or procedure cause or contribute to the patient complication? yes.Please describe the way in which the device or procedure caused or contributed to the patient complication? the sheath was stuck in the anterior tibial vein and required a cut down to remove it.Medical or surgical interventions: the sheath was stuck in the anterior tibial vein and required a cut down to remove it.Patient admitted to hospital beyond the standard of care: no.Patient outcome: fully recovered.As reported device codes: 1346: difficult to remove.As reported patient codes: 9398: no clinical signs, symptoms or conditions.Type of procedure: venogram.Device/procedure outcome: procedure completed, unable to use device - attempted.Patient outcome: f23: unexpected medical intervention.
 
Additional Manufacturer Narrative
The root cause of the incident is unknown at time of the initial report.The complaint device will not be returned for an evaluation.The dhr review which exams the dhr, ncrs, and ecos will be done as part of the root cause investigation.
 
Event or Problem Description
Heraeus medevio dresden had received a complaint notification from customer the problem was described as: "the 6frx45cm catapult sheath was placed into the anterior tibial vein at the level of the ankle.It remained in the at vein for three hours.At which time the physician attempted to remove the sheath.The sheath was stuck in the anterior tibial vein and required a cut down to remove it.The patient is doing well." what troubleshooting steps, if any, resolved the issue? a cut down was performed to remove the sheath patient present at time of event? yes.Patient complications: other.Provide details for "other" patient complication: the sheath was stuck in the anterior tibial vein and required a cut down to remove it.In the physician's opinion, did the device or procedure cause or contribute to the patient complication? yes.Please describe the way in which the device or procedure caused or contributed to the patient complication? the sheath was stuck in the anterior tibial vein and required a cut down to remove it.Medical or surgical interventions: the sheath was stuck in the anterior tibial vein and required a cut down to remove it.Patient admitted to hospital beyond the standard of care: no.Patient outcome: fully recovered.As reported device codes: 1346: difficult to remove.As reported patient codes: 9398: no clinical signs, symptoms or conditions.Type of procedure: venogram.Device/procedure outcome: procedure completed, unable to use device - attempted.Patient outcome: f23: unexpected medical intervention.On 04.02.2025, customer provided additional information as below: "i do not know the lot# of the device.They physician said that they through it in the garbage.Yes, the dilator that came with the sheath was used.Thank you.".
 
Additional Manufacturer Narrative
Initial report submitted on 04 march 2025, per mfr#: 3003637635-2025-00006.Follow up report #1 submitted on 16.04.2025 contained incorrect information about b5, h6 and the root cause documented under h11.Therefore, this 2nd follow up report is submitted to correct the information.The complaint devices was not returned.Therefore, testing of the actual device in the reported adverse event is not possible.The dhr/batch record review showed that there is no production or design issue that can lead to the defect which caused the complaint case.There is no process related root cause found from dhr review, root cause is established as external - undeterminable.
 
Additional Manufacturer Narrative
Initial report submitted on 04 march 2025, per mfr #: 3003637635-2025-00006.The complaint devices was not returned.Therefore testing of the actual device in the reported adverse event is not possible.The dhr/batch record review showed that there is no production or design issue that can lead to the defect which caused the complaint case.There is no process related root cause found from dhr review.Root cause is established as external - customer.
 
Event or Problem Description
The problem was described as: "the hub would not tighten enough and upon removal from the body, the hub came off the sheath." what troubleshooting steps, if any, resolved the issue?: tried to remove the sheath patient present at time of event?: yes.Patient complications: no patient complications.As reported device codes: 1188: detachment of device or device component, as reported patient codes: 9398: no clinical signs, symptoms or conditions.Type of procedure: superficial femoral artery intervention.Device/procedure outcome: procedure completed, original device used.Patient outcome: f26: no health consequences or impact.

Brand Name
CATAPULT, HYDROPHILLIC COATED INTRODUCER SHEATH SYSTEM, 6F, 45CM
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse. 37
dresden, 01277
GM  01277
Manufacturer (Section G)
CONTRACT MEDICAL INTERNATIONAL, SPOL. S R.O.
vazni 848
hradec kralove, 50003
EZ   50003
Manufacturer Contact
juliana vaz neurnberger
lauensteiner strasse. 37
dresden, 01277
GM   01277
MDR Report Key21517868
Report Number3003637635-2025-00006
Device Sequence Number9584659
Product Code DYB
UDI-Device Identifier04251244502140
UDI-Public04251244502140
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K221914
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-36045-001
Device Lot Number800222,800080,800138
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date04/16/2025
04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown